Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 33, NWS Raleigh, NC

May 1, 20174 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 1, 2017, 6:57 PM EDT for 4 counties in North Carolina. It was in force for 51 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2017, 6:57 PM EDT (22:57 UTC)
Expired
May 1, 2017, 7:48 PM EDT
In force
51 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Alamance County, NC, Chatham County, NC, Orange County, NC, Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 90 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 6:59 PM EDTTSTM WND DMGRamseur, NCTREE DOWN ON HIGHWAY 22 SOUTH IN RAMSEUR.
May 1, 7:00 PM EDTTSTM WND DMG1 Ene Ramseur, NCTREE DOWN ON ELAM AVENUE NEAR BUSH STREET IN RAMSEUR.
May 1, 7:01 PM EDTTSTM WND DMG2 Se Ramseur, NCTREE DOWN ON OLD SILER CITY ROAD JUST EAST OF CANOY FARM ROAD OFF HIGHWAY 22.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 5:54 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2017-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2017-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

965 
WUUS52 KRAH 012257
SVRRAH
NCC001-037-135-151-020000-
/O.NEW.KRAH.SV.W.0033.170501T2257Z-170502T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
657 PM EDT MON MAY 1 2017

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Southern Alamance County in central North Carolina...
  Southern Orange County in central North Carolina...
  Eastern Randolph County in central North Carolina...
  Chatham County in central North Carolina...

* Until 800 PM EDT

* At 656 PM EDT, a severe thunderstorm was located 9 miles northeast
  of the North Carolina Zoo, moving east northeast at 45 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Chapel Hill, Asheboro, Pittsboro, North Carolina Zoo, Siler City,
  Carrboro, Liberty, Ramseur, Franklinville and Staley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

&&

A severe thunderstorm watch remains in effect until 1100 PM EDT for
central North Carolina.

LAT...LON 3566 7905 3560 7948 3558 7972 3563 7978
      3577 7979 3586 7976 3590 7957 3590 7954
      3591 7954 3594 7945 3602 7899
TIME...MOT...LOC 2256Z 258DEG 37KT 3571 7963 

HAIL...<.75IN
WIND...60MPH
 
$$

VINCENT
4 follow-up statements
829 
WWUS52 KRAH 012318 RRA
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
718 PM EDT MON MAY 1 2017

NCC151-012327-
/O.CAN.KRAH.SV.W.0033.000000T0000Z-170502T0000Z/
Randolph NC-
718 PM EDT MON MAY 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RANDOLPH COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved east 
of Randolph county, therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1100 PM EDT for
central North Carolina.

LAT...LON 3571 7904 3569 7919 3568 7929 3566 7941
      3566 7947 3567 7955 3589 7954 3591 7954
      3594 7945 3602 7899
TIME...MOT...LOC 2317Z 252DEG 40KT 3582 7934 

$$

NCC001-037-135-020000-
/O.CON.KRAH.SV.W.0033.000000T0000Z-170502T0000Z/
Alamance NC-Orange NC-Chatham NC-
718 PM EDT MON MAY 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHERN ALAMANCE...SOUTHERN ORANGE AND NORTHERN CHATHAM
COUNTIES...

At 717 PM EDT, a severe thunderstorm was located 9 miles northeast of
Siler City, moving east at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Chapel Hill, Pittsboro, Siler City, Carrboro, Staley, Snow Camp,
Sutphin, Bynum, Fearrington and Hasty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

&&

LAT...LON 3571 7904 3569 7919 3568 7929 3566 7941
      3566 7947 3567 7955 3589 7954 3591 7954
      3594 7945 3602 7899
TIME...MOT...LOC 2317Z 252DEG 40KT 3582 7934 

HAIL...<.75IN
WIND...60MPH
 
$$

VINCENT
805 
WWUS52 KRAH 012325
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
725 PM EDT MON MAY 1 2017

NCC001-037-135-020000-
/O.CON.KRAH.SV.W.0033.000000T0000Z-170502T0000Z/
Alamance NC-Orange NC-Chatham NC-
725 PM EDT MON MAY 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHEASTERN ALAMANCE...SOUTHERN ORANGE AND NORTHERN CHATHAM
COUNTIES...

At 724 PM EDT, a severe thunderstorm was located 11 miles northeast
of Siler City, moving east northeast at 40 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Chapel Hill, Carrboro, Bynum, Snow Camp, Fearrington, Sutphin, Cane
Creek Reservoir, Saxapahaw and Lake Jordan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

&&

LAT...LON 3579 7903 3577 7915 3575 7923 3574 7930
      3573 7939 3576 7946 3585 7948 3591 7948
      3594 7945 3602 7899
TIME...MOT...LOC 2324Z 250DEG 36KT 3586 7933 

HAIL...<.75IN
WIND...60MPH
 
$$

VINCENT
134 
WWUS52 KRAH 012339
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
739 PM EDT MON MAY 1 2017

NCC001-037-012348-
/O.CAN.KRAH.SV.W.0033.000000T0000Z-170502T0000Z/
Alamance NC-Chatham NC-
739 PM EDT MON MAY 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALAMANCE AND
NORTHERN CHATHAM COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved into 
Orange county, therefore the warning for Alamance and Chatham 
counties has been cancelled.

A severe thunderstorm watch remains in effect until 1100 PM EDT for
central North Carolina.

LAT...LON 3586 7902 3586 7908 3587 7918 3588 7922
      3590 7923 3594 7923 3597 7920 3600 7899
TIME...MOT...LOC 2338Z 258DEG 37KT 3589 7916 

$$

NCC135-020000-
/O.CON.KRAH.SV.W.0033.000000T0000Z-170502T0000Z/
Orange NC-
739 PM EDT MON MAY 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHERN ORANGE COUNTY...

At 738 PM EDT, a severe thunderstorm was located 4 miles west of
Carrboro, or 7 miles west of Chapel Hill, moving east at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Chapel Hill and Carrboro. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

&&

LAT...LON 3586 7902 3586 7908 3587 7918 3588 7922
      3590 7923 3594 7923 3597 7920 3600 7899
TIME...MOT...LOC 2338Z 258DEG 37KT 3589 7916 

HAIL...<.75IN
WIND...60MPH
 
$$

VINCENT
909 
WWUS52 KRAH 012348
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
748 PM EDT MON MAY 1 2017

NCC135-012358-
/O.CAN.KRAH.SV.W.0033.000000T0000Z-170502T0000Z/
Orange NC-
748 PM EDT MON MAY 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ORANGE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened and 
severe weather is no longer expected. As a result, the warning has 
been cancelled.

A severe thunderstorm watch remains in effect until 1100 PM EDT for 
portions of central North Carolina.

LAT...LON 3586 7902 3586 7908 3587 7918 3588 7922
      3590 7923 3594 7923 3597 7920 3600 7899
TIME...MOT...LOC 2346Z 258DEG 37KT 3591 7904 

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:03 PM EDT, 3 hours 54 minutes earlier.

Area forecast discussion, May 1, 3:03 PM EDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
303 PM EDT Mon May 1 2017

.SYNOPSIS...
A cold front will move through the area this evening bringing a
chance for showers and storms to the area through the overnight
hours. Behind the front, drier and cooler weather is expected for
mid-week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 300 PM Monday...

Event is starting to take shape as the primary line of storms to the
west begins to form ahead of the actual cold front which is now
approaching the TN/NC border. This line of convection extends from
the Florida Panhandle all the way up through Ohio will be the main
player for potential severe wx this afternoon. SPC still maintains
an enhanced risk for severe storms just north and west of the Triad
with all other areas west of US highway 1 in a slight risk. East of
US 1, a marginal risk exists all the way to the coast.

Ahead of the system some areas of low level convergence have led to
a few secondary weak lines of showers out ahead of the system over
the western Piedmont. This could help mitigate some of the
instability and may be a deterring factor for later convection. That
aside, effective shear over the NW Piedmont is approaching 50 kts.
with 20-30 knots of that in the lowest km. There are 300 m2/s2 of 0-
1 km storm relative helicity in place just ahead of the main line of
storms so an isolated spin-up or brief tornado cannot be ruled out,
especially if low level winds can become a little more backed but
for now much of the low level flow appears to be more parallel to
the line.

As much as the shear parameters look good, there are many questions
regarding instability. ML CAPE ahead of the front is only around 500
J/kg at this time and low level lapse rates are weak, although mid-
levels are respectable. A glance at the forecast soundings shows
very long skinny CAPE, indicating that hail is less likely to be a
threat but an 18z special sounding at Greensboro shows a little
better CAPE than expected in the hail growth zone. The best
soundings for severe wx are indeed in the Triad with the most
instability and good shear but a fairly straight hodograph from 0-1
km indicating mostly speed shear. 0-3 km however is nicely curved
indicating the possibility of some rotation aloft with less of a
chance of it reaching the ground. Therefore the biggest threat
remains damaging winds along the line with that threat decreasing as
the line moves eastward and loses heating after sunset.

With the primary line forming east of the front, the CAMs have
caught onto a little faster timing that they were showing this
morning, bringing a line through the Triad late this afternoon and
approaching the Triangle around 00z or shortly afterward. The
convection wraps up in the east between 6-12Z.

QPF values will vary greatly depending where the heaviest cells
occur but expect a quarter to a little over a half of an inch of
rain on average with this system.

As far as temperatures are concerned expect mid to upper 70s for the
highs in the Triad with middle 80s across the east. The low Tuesday
morning will be in the mid 50s to lower 60s.

&&

.SHORT TERM /Tuesday and Tuesday night/...
As of 245 PM Monday...

Weak high pressure will build into central NC Tuesday in the wake of
the exiting cold front. A mildly breezy (gusts of 20 to perhaps 25
mph) west wind in conjunction with plentiful sun will lead to
pleasant highs in the mid to upper 70s. It will be a bit cooler than
the past few weeks...from 50 in the Triad to mid 50s across the
southern tier.

&&

.LONG TERM /Wednesday through Sunday/...
As of 245 PM Monday...

We will remain pleasant mild and dry through Wednesday as the weak
high pressure migrates across the mid Atlantic coast. Highs
Wednesday will range from the mid 70s across the north to lower 80s
in the south, while lows Wednesday night fall into the mid 50s.

A mid level low digging into the mid west and subsequently rotating
into the Ohio Valley will push a cold front east into the mountains
by Thursday afternoon. Cloudiness will spread across the area in
strong low level moisture advection anchored by low level jetting of
50+ knots at H85. Patchy rain/showers will be on the increase from
the west as the day progresses. PoPs will increase to categorical as
a precipitable water plume approaching 2.0 inches surges into
western NC during the evening and shifts east across central NC
overnight. Concurrently, the upper low will be reaching its most
southerly extent, with a 120KT jet lifting into the Ohio Valley to
provide pretty substantial upper diffluence to support strong
convection. The front moves into the coastal plain by Friday
morning, with diminishing PoPs in strong dry slotting ahead of the
upper low. Could see scattered showers across the northern tier on
Friday in strong northwest flow as the upper low pivots north,
otherwise cool air advection wraps around the occluded system, so
highs Friday stall in the upper 60s to lower 70s.

The northeast flow resulting from troffing will linger along the
East coast as an omega block sets up and lasts through the weekend.
Unseasonably cool highs will result...mainly in the upper 60s to low
and mid 70s...through Monday. Morning lows will be mostly from 50 to
55, but some upper 40s are possible across the northern tier, and
especially in the Triad.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 110 PM Monday...

MVFR ceilings will linger in the west (GSO/INT) until an approaching
cold front moving into the mountains sweeps through late this
afternoon/early evening. Meanwhile, conditions in the east will be
largely VFR outside of convective activity. Scattered showers will
develop in the warm sector ahead of the front after 18Z, with a line
of showers and strong thunderstorms accompanying the front as it
moves east across central NC. There will be a limited (2-3 hour
window) for stronger convection/storms...from 21-23Z at INT/GSO, and
between 23-02Z in the eastern TAF sites. The potential for isolated
severe storms appears highest in vicinity of the Triad terminals,
with lesser potential in the east. Skies will clear quickly behind
the front, with VFR conditions area-wide after 06Z.

Southerly winds will be sustained 12-15 Kts through the evening with
gusts to 25 Kts ahead of the front. After the front passes, we will
have a shift to southwest behind the front, as well as a diminishing
trend to less than 10 Kts after midnight, which will be mainly
westerly tomorrow, increasing to 12-14 Kts and gusting to 20 Kts by
late morning.

Drier and cooler air will provide VFR conditions Tuesday into
Thursday. The next threat for adverse aviation conditions is
expected late Thursday into Friday as our next front approaches.

&&

.Climate...

Daily Record High Minimum Temperatures

May 1 /
Greensboro... 65 (2012)
Raleigh.......67 (2012)

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Ellis
NEAR TERM...Ellis
SHORT TERM...mlm
LONG TERM...mlm
AVIATION...MLM
CLIMATE...Badgett
Hazardous weather outlook, May 1, 5:58 PM EDT, 59 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Raleigh NC
558 PM EDT Mon May 1 2017

NCZ007>010-021>026-038>041-073>077-083>086-022200-
Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange-
Durham-Franklin-Davidson-Randolph-Chatham-Wake-Stanly-Montgomery-
Moore-Lee-Harnett-Anson-Richmond-Scotland-Hoke-
558 PM EDT Mon May 1 2017

...SEVERE THUNDERSTORM WATCH 186 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ011-027-028-042-043-078-088-089-022200-
Halifax-Nash-Edgecombe-Johnston-Wilson-Wayne-Cumberland-Sampson-
558 PM EDT Mon May 1 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VINCENT

In the hours before

Local storm report, May 1, 6:22 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
622 PM EDT MON MAY 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     TSTM WND DMG     2 WSW ARCADIA           35.95N 80.33W
05/01/2017                   DAVIDSON           NC   911 CALL CENTER

            POWER LINES DOWN AT JOE HEGE RD AND MUDDY
            CREEK RD. TIME ESTIMATED FROM RADAR.

&&

KDS
Local storm report, May 1, 6:23 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
623 PM EDT MON MAY 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     3 SSW KERNERSVILLE      36.08N 80.09W
05/01/2017                   FORSYTH            NC   911 CALL CENTER

            TREE DOWN ACROSS ROAD AND POWER LINES. OLD
            SALEM RD AND I-40.

&&
Local storm report, May 1, 6:26 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
626 PM EDT MON MAY 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     3 N SEDGE GARDEN        36.13N 80.14W
05/01/2017                   FORSYTH            NC   911 CALL CENTER

            TREES DOWN NEAR THE INTERSECTION OF WEST
            MOUNTAIN ST AND DOE RUN DR.

&&
Special weather statement, May 1, 6:30 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Raleigh NC
630 PM EDT MON MAY 1 2017

NCZ073-074-083-084-012330-
Stanly NC-Richmond NC-Anson NC-Montgomery NC-
630 PM EDT MON MAY 1 2017

...A strong thunderstorm will affect portions of southeastern
Stanly...northwestern Richmond...central Anson and southwestern
Montgomery Counties Until 730 PM EDT...

At 629 PM EDT, Doppler radar was tracking A strong thunderstorm near
Wingate, or 8 miles east of Monroe, moving northeast at 40 mph.

Wind gusts up to 45 mph will be possible with this storm.

Locations impacted include...
Ansonville, Polkton, Norwood, Mount Gilead, Peachland, Uwharrie
Haven, Covington, Pekin, Blewett Falls Lake and Lake Tillery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 1100 PM EDT for
central North Carolina.

LAT...LON 3512 8028 3528 8000 3526 7982 3508 7982
      3494 8031
TIME...MOT...LOC 2229Z 236DEG 34KT 3495 8041

26
Local storm report, May 1, 6:31 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
631 PM EDT MON MAY 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     TSTM WND DMG     4 NW HIGH POINT         36.01N 80.06W
05/01/2017                   FORSYTH            NC   911 CALL CENTER

            TREES DOWN. CEDARWOOD TR AND ROBERTS STAR
            LN.

&&
Special weather statement, May 1, 6:49 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Raleigh NC
649 PM EDT MON MAY 1 2017

NCZ022>024-039-012345-
Guilford NC-Alamance NC-Randolph NC-Orange NC-
649 PM EDT MON MAY 1 2017

...A strong thunderstorm will affect portions of eastern Guilford...
Alamance...northeastern Randolph and Orange Counties Until 745 PM
EDT...

At 648 PM EDT, Doppler radar was tracking A strong thunderstorm 6
miles south of McLeansville, or 9 miles southeast of Greensboro,
moving east at 45 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Greensboro, Burlington, Graham, Hillsborough, Randleman, Mebane,
McLeansville, Elon College, Gibsonville and Pleasant Garden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

A severe thunderstorm watch remains in effect until 1100 PM EDT for
central North Carolina.

&&

LAT...LON 3624 7895 3600 7899 3580 7990 3590 7989
      3624 7979 3625 7975 3624 7953 3625 7953
      3625 7949
TIME...MOT...LOC 2248Z 250DEG 39KT 3601 7967

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 3:47 PM EDTSpecial Weather StatementRAHGuilford43 min
May 1, 4:00 PM EDTSpecial Weather StatementRAHGuilford45 min
May 1, 4:51 PM EDTSpecial Weather StatementRAHForsyth39 min
May 1, 4:59 PM EDTSpecial Weather StatementRAHForsyth61 min
May 1, 5:23 PM EDTSpecial Weather StatementRAHForsyth37 min
May 1, 5:35 PM EDTSevere Thunderstorm WarningRAHForsyth, Guilford25 min
May 1, 5:40 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford65 min
May 1, 6:06 PM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Randolph, Stanly39 min
May 1, 6:19 PM EDTSevere Thunderstorm WarningRAHDavidson, Randolph41 min
May 1, 6:30 PM EDTSpecial Weather StatementRAHAnson60 min
May 1, 6:43 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond62 min
May 1, 6:49 PM EDTSpecial Weather StatementRAHAlamance, Guilford, Orange56 min
May 1, 7:08 PM EDTSpecial Weather StatementRAHMontgomery37 min
May 1, 7:43 PM EDTSpecial Weather StatementRAHMoore32 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.